Alert archive / California / Wind Advisories in 2009
Wind Advisory 46, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 14, 2009, 1:58 AM PDT for Santa Barbara County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2009, 1:58 AM PDT (08:58 UTC)
- Expired
- Oct 14, 2009, 8:38 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 9.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 140858 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 AM PDT WED OCT 14 2009 ...GUSTY AND LOCALLY DAMAGING WINDS WILL GRADUALLY DIMINISH ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING... .STRONG SOUTHEAST TO SOUTH WINDS WITH DAMAGING GUSTS WILL CONTINUE ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING. ELSEWHERE...WINDS HAVE BEGUN TO DIMINISH...ALTHOUGH WINDS WILL CONTINUE AT ADVISORY LEVELS IN THE MOUNTAINS AND HIGHER VALLEYS OF SANTA LUIS OBISPO AND SANTA BARBARA COUNTIES. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS MORNING. CAZ037-141600- /O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/ /O.NEW.KLOX.WI.Y.0046.091014T0858Z-091014T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 158 AM PDT WED OCT 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ038-141600- /O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/ /O.NEW.KLOX.WI.Y.0046.091014T0858Z-091014T1600Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 158 AM PDT WED OCT 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHEAST TO SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ051-052-141600- /O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/ /O.NEW.KLOX.WI.Y.0046.091014T0858Z-091014T1600Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 158 AM PDT WED OCT 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034>036-141000- /O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 158 AM PDT WED OCT 14 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED SIGNIFICANTLY...SO THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ CAZ059-141000- /O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 158 AM PDT WED OCT 14 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED SIGNIFICANTLY IN MOST AREAS...SO THE HIGH WIND WARNING HAS BEEN CANCELLED. HOWEVER...LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH MID MORNING IN THE FOOTHILLS. $$ CAZ046-088-141000- /O.CAN.KLOX.WI.Y.0045.000000T0000Z-091014T1300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 158 AM PDT WED OCT 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ039-141000- /O.CAN.KLOX.WI.Y.0045.000000T0000Z-091014T0900Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 158 AM PDT WED OCT 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ053-054-141600- /O.EXT.KLOX.HW.W.0009.000000T0000Z-091014T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 158 AM PDT WED OCT 14 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. SOUTH WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ BRUNO/CAK
1 follow-up statement
000 WWUS76 KLOX 141538 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 838 AM PDT WED OCT 14 2009 ...WINDS DIMINISHING ACROSS THE SOUTHLAND... .A POWERFUL EARLY SEASON STORM BROUGHT STRONG WINDS TO THE REGION YESTERDAY THROUGH LAST NIGHT. WINDS HAVE GENERALLY DECREASED ACROSS THE REGION THIS MORNING...HOWEVER ADVISORY LEVEL WINDS WILL CONTINUE ACROSS THE LOS ANGELES COUNTY MOUNTAINS THROUGH NOON TODAY. CAZ054-141900- /O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1600Z/ /O.NEW.KLOX.WI.Y.0047.091014T1538Z-091014T1900Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 838 AM PDT WED OCT 14 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... ...HIGH WIND WARNING CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-141645- /O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1600Z/ VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 838 AM PDT WED OCT 14 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DIMINISH THROUGH THE DAY. $$ CAZ037-038-051-052-141645- /O.CAN.KLOX.WI.Y.0046.000000T0000Z-091014T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA... SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 838 AM PDT WED OCT 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE DAY. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 13, 8:30 PM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Oct 13, 8:30 PM PDT, 5 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT TUE OCT 13 2009 .SYNOPSIS... A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE REGION WITH RAIN...HEAVY AT TIMES...AND GUSTY WINDS ARE PREDICTED INTO WEDNESDAY. ANY HIGH INTENSITY RAINFALL WILL CREATE A PROBLEM IN THE RECENT BURN AREAS. DRY AND WARMER WEATHER WILL RETURN THURSDAY AND INTO SATURDAY UNDER HIGH PRESSURE. THE ONSHORE FLOW RETURNS SUNDAY FOR COOLING TREND. && .SHORT TERM (TODAY-FRI)... AN EARLY SEASONS STORM HAS DOMINATED THE LOCAL WEATHER TODAY PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND RAINFALL TOTALS IN EXCESS OF 6 INCHES. IN THE LAST 12 HOURS...RAINFALL TOTALS IN THE MOUNTAINS HAVE RANGED FROM ABOUT 1.5 INCHES NEAR THE STATION FIRE... TO OVER 5 INCHES IN THE MOUNTAINS OF VENTURA COUNTY...TO 3.5 INCHES ALONG THE SANTA YNEZ RANGE...TO A WHOPPING 6 TO 8 INCHES IN THE MOUNTAINS OF EXTREME NORTHERN SAN LUIS OBISPO COUNTY. AT THIS TIME...WATER VAPOR IMAGERY SHOWS THAT THE FOCUS OF THE STORM IS MOSTLY NORTH OF POINT CONCEPTION. WHILE THE IMAGERY SHOWS THE FOCUS SHIFTING SLOWLY NORTHWARD...IT ALSO SHOWS SOME SIGNIFICANT ENHANCEMENT ALONG THE COASTAL RANGES OF SOUTHERN CALIFORNIA... INCLUDING OVER THE SAN GABRIEL MOUNTAINS. SO...WE ARE NOT OUT OF THE WOODS YET. SEVERAL FLOOD ADVISORIES REMAIN IN EFFECT AT THIS TIME FOR PORTIONS OF SAN LUIS OBISPO COUNTY...AS WELL AS ALONG THE SOUTHERN SLOPES OF THE SANTA YNEZ RANGE. THE STRONGEST WINDS HAVE BEEN GUSTING TO AROUND 65 KT ACROSS MANY INTERIOR PORTIONS HELPING TO VERIFY HIGH WIND WARNINGS IN MOST AREAS. STILL FEEL THAT WINDS ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 60 MPH POSSIBLE...MAINLY ACROSS THE SOUTHERN FOOTHILLS INCLUDING LITTLE ROCK...VALLYERMO...POPPY PARK AND LAKE PALMDALE. SOME ADJUSTMENTS WERE MADE TO INCREASE QPF AMOUNTS ACROSS PORTIONS OF LA COUNTY. ALTHOUGH CONFIDENCE IS STILL NOT GREAT...THE ATMOSPHERIC RIVER OF MOISTURE AXIS SHOULD MOVE SLIGHTLY EAST. BASED ON THE SUBTROPIC NATURE OF THE PRECIP...THE OROGRAPHIC ENHANCEMENT OF THE RAIN HAS BROUGHT COPIOUS AMOUNTS OF RAIN TO THE COASTAL SLOPES. THEREFORE...IT IS ANTICIPATED THAT RAIN WILL CONTINUE TO INCREASE ACROSS LA COUNTY...ESPECIALLY THE SOUTH FACING SLOPES OF THE SAN GABRIEL MTN RANGE AND ADJACENT FOOTHILLS NEAR AND ABOVE THE RECENT BURN AREAS. A FLOOD ADVISORY FOR THE STATION BURN AREA WILL BE ISSUED THIS EVENING. IF USGS RAINFALL THRESHOLDS ARE MET...THEN A FLASH FLOOD WARNING FOR THE BURN AREAS WILL BE ISSUED LATER TONIGHT. WITH LITTLE MOVEMENT OF THE JET AND MOISTURE PLUME TONIGHT...EXPECT PERIODS OF RAIN TO CONTINUE FOR SLO/SBA AND VENTURA COUNTIES OVERNIGHT. RAIN SHOULD BEGIN TO TAPER OFF FROM THE NORTH WEDNESDAY MORNING...THEN BEGIN TO CLEAR UP ACROSS SOUTHERN CALIF WED AFTERNOON. SHOULD BE INTERESTING TO SEE RAIN ACROSS SOUTHERN CAL TOMORROW WITH 500 MB HEIGHTS AROUND 584. ...FROM PREVIOUS DISCUSSION... FOR THURSDAY...DRY AND WARMER AS HIGH PRESSURE ALOFT START TO BUILD OVER CALIFORNIA AND GRADIENTS TREND OFFSHORE. HIGHS MOST AREAS SHOULD BE AT OR ABOVE NORMALS WITH VALLEYS BACK INTO THE 80S AND COASTAL AREAS IN THE 70S. GRADIENTS TURN WEAKLY OFFSHORE THURSDAY NIGHT INTO FRIDAY MORNING. THIS IN COMBINATION WITH A MUCH WARMER AIRMASS WILL ALLOW TEMPS TO CLIMB SEVERAL DEGREES FRIDAY. EXPECT VALLEYS HIGHS IN THE LOW TO MID 90S AND EVEN SOME COASTAL AREAS WELL INTO THE 80S. COULD BE SOME LOCAL WIND GUSTS TO AROUND 25 MPH BUT AT THIS TIME THE MODELS ARE NOT SHOWING A STRONG OFFSHORE EVENT. *** LONG TERM FROM PREVIOUS DISCUSSION *** .LONG TERM (SAT-TUE)...WEAK OFFSHORE FLOW TO CONTINUE SAT FOR ANOTHER WARM AND DRY DAY WITH LOCALLY GUSTY NORTHEAST WINDS. HIGH PRESSURE IS EXPECTED TO BREAK DOWN SUNDAY AND MONDAY WITH A RETURN TO ONSHORE FLOW. THIS WILL RESULT IN SEVERAL DEGREES OF COOLING INTO EARLY NEXT WEEK WITH A GRADUAL RETURN OF THE MARINE LYR. && .AVIATION...14/0245Z. MVFR TO IFR CONDITIONS WILL CONTINUE WITH GOOD CONFIDENCE THROUGH TONIGHT. KLAX WILL CONTINUE TO TO MAINLY HAVE SE TO S WINDS OVERNIGHT AND EARLY WEDNESDAY. THERE WILL BE SOME LIFR VSBYS WITH STRONGER SHOWERS OVERNIGHT. UDDF WILL BE POSSIBLE ACROSS THE LOCAL MTNS THROUGH WED MORNING. KLAX...CONFIDENCE IS HIGH FOR CONTINUED SE TO S WINDS ACROSS KLAX THROUGH THE OVERNIGHT HOURS AND CONTINUE THROUGH 20Z. THERE IS A 30 PERCENT CHANCE THAT SW WINDS COULD DEVELOP PERIODICALLY AFTER 17Z. SHOWERS WILL CONTINUE OVERNIGHT...THEN DIMINISH SOMETIME WED AFTERNOON. KBUR...MODERATE CONFIDENCE FOR IFR CONDS AND LIFR VSBYS WITH HEAVY SHOWERS THIS EVENING...OTHERWISE GOOD CONFIDENCE FOR LOW MVFR CONDS BY 18Z WITH SHOWERS TAPERING OFF IN THE EARLY AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...KAPLAN/DANIELSON AVIATION...KAPLAN SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 13, 6:00 AM PDT, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE OCT 13 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-141300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A LARGE STORM SYSTEM WILL AFFECT MUCH OF CALIFORNIA TODAY AND TONIGHT...BRINGING SIGNIFICANT RAINFALL AND GUSTY WINDS TO ALL OF SOUTHWESTERN CALIFORNIA. THIS STORM IS EXPECTED TO TAP INTO SUBTROPICAL MOISTURE...GIVING IT THE POTENTIAL TO BRING MODERATE TO HEAVY RAIN. THE BEST CHANCE FOR HEAVY RAIN WILL BE ACROSS VENTURA...SANTA BARBARA AND SAN LUIS OBISPO COUNTIES...BUT MODERATE TO HEAVY RAIN IS LIKELY ACROSS LOS ANGELES COUNTY AS WELL. THIS HEAVY RAINFALL MAY CREATE SIGNIFICANT HAZARDS IN AND AROUND RECENT BURN AREAS...WITH A THREAT OF FLASH FLOODING AND DEBRIS FLOWS OVER THE BURN AREAS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. RESIDENTS OF SOUTHWESTERN CALIFORNIA...ESPECIALLY THOSE WITH PROPERTY OR INTERESTS IN AND AROUND THE RECENT BURN AREAS SHOULD STAY TUNED TO LATER FORECASTS AND EXPECTED IMPACTS FROM THIS STORM SYSTEM. STRONG SOUTHEAST TO SOUTH WINDS ARE EXPECTED TO DEVELOP ACROSS SAN LUIS OBISPO COUNTY AND MUCH OF SANTA BARBARA COUNTY THIS MORNING...AND CONTINUE THROUGH TONIGHT. DAMAGING WINDS GUSTS TO 60 MPH ARE LIKELY IN THERE AREAS. IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AND THE ANTELOPE VALLEY...STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE LATE TONIGHT...WITH DAMAGING WIND GUSTS TO 60 MPH LIKELY. ON THE SOUTH COAST OF SANTA BARBARA COUNTY...GUSTY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. ACROSS THE COASTAL WATERS NORTHWEST AND WEST OF SANTA CRUZ ISLAND...SOUTHEAST TO SOUTH WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED TODAY INTO TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY RAIN...HEAVY AT TIMES...WILL SUBSIDE STARTING IN SAN LUIS OBISPO COUNTY IN THE EARLY MORNING AND THEN MOVING TO L.A. COUNTY BY LATE MORNING. THE RAIN COULD REACH INTENSITIES HIGH ENOUGH TO CAUSE MUD AND DEBRIS FLOWS OVER THE RECENT BURN AREAS. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
In the hours before
Local storm report, Oct 13, 9:20 PM PDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
920 PM PDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 2 ESE ATASCADERO 35.48N 120.66W
10/13/2009 SAN LUIS OBISPO CA TRAINED SPOTTER
SPOTTER IN ATASCADERO REPORTED NUMEROUS TREES DOWN
THROUGHOUT THE CITY AND IS CREATING PROBLEMS WITH CITY
STREETS BEING BLOCKED. HWY 101 NORTH OF CUESTA GRADE
BLOCKED BY A TREE ACROSS THE HWY. ONLY MINOR STREET
FLOODING.
&&
SETOThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:48 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 9 hr |
| Oct 14, 1:35 AM PDT | Flash Flood Warning | LOX | Santa Barbara | 3 hr |
| Oct 14, 2:51 AM PDT | Small Craft Advisory | LOX | 6 hr | |
| Oct 14, 8:38 AM PDT | Wind Advisory | LOX | 3 hr | |
| Oct 14, 9:04 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 36 hr | |
| Oct 14, 9:35 AM PDT | Coastal Flood Statement | LOX | 49 hr | |
| Oct 14, 9:35 AM PDT | High Surf Advisory | LOX | 32 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.